Reviews in Cardiovascular Medicine (RCM) is published by IMR Press from Volume 19 Issue 1 (2018). Previous articles were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence, and they are hosted by IMR Press on imrpress.com as a courtesy and upon agreement with MedReviews, LLC.
Cite this article
Takotsubo Cardiomyopathy Due to Iatrogenic Methadone Withdrawal
Faisal B. Saiful1, James Lafferty2, Chin Hee Jun1, Sumaya Teli3, Srinivas Duvvuri2, Saakshi Khattri1, Tariq Bhat1
1 Department of Medicine, Staten Island University Hospital, Staten Island, NY
2 Division of Cardiology, Staten Island University Hospital, Staten Island, NY
3 University of Sheffield School of Medicine, Sheffield, UK
Rev. Cardiovasc. Med. 2011, 12(3), 164–167; https://doi.org/10.3909/ricm0600
Published: 30 September 2011
Takotsubo cardiomyopathy is a syndrome characterized by transient apical ballooning or reversible midventricular systolic dysfunction. Most cases occur in postmenopausal women and are typically triggered by an acute medical illness or emotional or physical stress. Its presentation is highly suggestive of myocardial ischemia, but there is little or no evidence of epicardial coronary artery disease. To our knowledge there are only three reported cases in the literature of Takotsubo cardiomyopathy induced by opioid agonist withdrawal in adults; ours is the first reported case of iatrogenic methadone withdrawal leading to Takotsubo cardiomyopathy.